I need to get off tramadol ASAP. I need to get stuff done during the days. I wanted to get off anyway, but I don't have time to mess around. I have two A students, and this pregnancy at 37 was not planned. I don't want to harm my baby. I'm too embarrassed to admit this to anyone but my husband. I'm begging for help. It's not that I'm moody as much as physical withdrawals. Please, please advise me on my best options! I promise to be grateful. Thank you for your time. CC in Massachusetts
Congratulations, I realize that a third baby is very stressful, but we women do our best work in the most stressful situations. You must realize that you are not the only one in this predicament. We get this question on this forum over and over again from wonderful caring women who want to have healthy babies. You must talk to your OB/GYN. They treat many women in exactly the same situation. You may be able to slowly taper the tramadol off. Your baby will withdraw slowly with you without any problems. If you are able to be off of all the methadone by the 20th week of pregnancy, then the newborn's meconium (stool) will be drug free if they should test it. As you will taper yourself slowly by spacing out the pills and decreasing dosage, the baby will also withdraw slowly and safely together with you. You need to quit smoking as well (if you do), because it leads to decreased baby weight and higher incidence of early labor. Please see you doctor ASAP. If you feel that you can not be open and honest with him/her, then find another one. May be this is not the right OB for you if you can not trust him/her enough to talk about such an important issue. Good luck to you and your growing family. You must take care of yourself for your baby.
Thank you! The tramadol was for headaches and a swollen knee. I took the pregnancy test yesterday. I'm not very pregnant at all. Had last period in beginning of February. I want to be completely off by 8 weeks, not 20. I tried cold turkey and it was too much. I mentally feel happy. Its just the physical pains..body, mouth, tummy, heart beat..I would never take methadone. I don't even know what that is. This tram was prescribed. I don't drink or anything but tramadol. I was going to go from 9 down to 4...is that too harsh?
I read your concern about tramadol, and i read where someone must have thought you meant methadone! that is a huge difference, tramadol was not even a controlled substance until several months ago. To be honest i have never heard of any one addicted or dependant on that medication because its not powerful, or strong ,taken in large doses can cause seizures but you are on such a low dose, I cant see why your doctor has not informed you about the risks, maybe because you will be fine, so will the baby,and no withdraw on such a low dose . also its not healthy to be in pain or withdraw while pregnat. Since you are prescribed this medication, id seriously talk with my doctor im sure he /she will assure you there is nothing to worry about, also tapering off any medication can be more harmful for the baby. my advice is to talk to your doctor look at your pros and cons of this medication and pregnancy. hope you the very best, I myself am pregnant and due in less than 2 weeks and im on pain medication much stronger had no clue i was pregnant until 5 moths into it, so it was way to late to even think about tapering off, i could have lost my baby,and the medication i am on, is strong, and the withdraw in babys born on the medication is very rare.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.